Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Quad Cities, IA

April 5, 2021Carroll County, Illinois

NWS Quad Cities, IA issued this special weather statement at Apr 5, 2021, 1:54 AM CDT for Carroll County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2021, 1:54 AM CDT (06:54 UTC)
Expired
Apr 5, 2021, 2:30 AM CDT
In force
36 min
Issued by
NWS Quad Cities, IA

County Carroll County, IL

The radar

The Quad Cities radar (KDVN), 60 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2635 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

990 
WWUS83 KDVN 050654
SPSDVN

Special Weather Statement
National Weather Service Quad Cities IA/IL
154 AM CDT Mon Apr 5 2021

ILC015-195-IAC045-097-050730-
Whiteside-Carroll-Jackson-Clinton-
154 AM CDT Mon Apr 5 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WHITESIDE...
SOUTHEASTERN CARROLL...SOUTHEASTERN JACKSON AND NORTHEASTERN CLINTON
COUNTIES UNTIL 230 AM CDT...

At 154 AM CDT, a strong thunderstorm was located near Sabula, or 10
miles southwest of Mount Carroll, moving southeast at 35 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Milledgeville, Fairhaven, Sabula, Chadwick, Coleta, Argo Fay,
Thomson, Ideal, Franklin Corners, Carroll County Fairgrounds, White
Pigeon, South Sabula Lake Park, Thomson Causeway and Wacker.

LAT...LON 4198 9024 4208 9019 4199 8972 4185 8984
TIME...MOT...LOC 0654Z 292DEG 30KT 4201 9015 

$$

Gross

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Apr 5, 12:24 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 5, 12:24 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1224 AM CDT Mon Apr 5 2021

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 306 PM CDT Sun Apr 4 2021

Fantastic Easter Sunday with sunny skies and mid afternoon
temperatures well into the 70s. The last time we were this warm
was 5 months ago in early November. South winds have been gusting
up to 30 mph north of I-80.

&&

.SHORT TERM...(This Evening through Monday)
ISSUED AT 306 PM CDT Sun Apr 4 2021

Tonight into Monday morning: Warm Air Advection (WAA) kicks in
late tonight with an increase in mid level clouds. CAM's develop
some showers, mainly in our north, but forecast soundings indicate
limited moisture especially in the low levels. This carries into
Monday morning so for now I will continue with the idea of small
pops, figuring isolated showers. This will be a much warmer night
with dewpoints rising to around 50. Lows will bottom out in the
lower to mid 50s.

Monday afternoon: The WAA pushes off to our northeast so it should
be a warm and dry afternoon. Partly to mostly sunny with highs in
the mid to upper 70s. South winds will be gusting up to 30 mph,
possibly 35 mph in spots. Luckily, moisture values will be higher
limiting any grass fire threat.

.LONG TERM...(Monday Night through Sunday)
ISSUED AT 306 PM CDT Sun Apr 4 2021

Key messages:

1) Potent upper low to bring widespread showers and a few
thunderstorms mid week.

2) Warm through mid week then cooler.

Details:

Tuesday through Thursday: Potent upper low moves out of the
central Rockies and then into Iowa. Showers and a few thunderstorms
will accompany this system, but instability looks limited due to
extensive cloud cover. Therefore, the severe threat looks to
remain well to our south. Highs will be in the 70s.

Friday through Sunday: Low confidence in synoptic pattern so for
now the grids are mainly dry with highs in the 60s and lows in the 40s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
ISSUED AT 1216 AM CDT Mon Apr 5 2021

Thunderstorms developed tonight mostly east of DBQ and MLI.
Mentioned VCTS in the DBQ TAF through 2 AM with a chance for a few
more storms to track slightly east of the terminal. VFR is
expected to prevail overnight before another round of scattered
showers and storms arrives in the morning, the best chances are at
DBQ and CID. MLI appears to be on the southern edge with this
second round. Rain chances will diminish during the afternoon and
it will become breezy once again with SSW winds gusting up to 25kts.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...Uttech
Hazardous weather outlook, Apr 4, 10:11 AM CDT, 15 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1011 AM CDT Sun Apr 4 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-051515-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1011 AM CDT Sun Apr 4 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Warm temperatures, low relative humidity, and south winds gusting
to around 25 mph, will result in a very high risk for grass fires
this afternoon north of Interstate 80. Any fire that develops
could quickly get out of control. Outdoor burning is strongly
discouraged.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Gusty south winds, warm temperatures and low relative humidity
will lead to a high grass fire danger on Monday.

Isolated non-severe thunderstorms are possible across portions
of the Outlook area Monday into Tuesday.

A better chance of thunderstorms will exist Wednesday afternoon
and Wednesday night. The threat for severe weather with these
storms appears low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Haase

In the hours before

Special weather statement, Apr 4, 11:36 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1136 PM CDT Sun Apr 4 2021

ILC085-177-050515-
Jo Daviess-Stephenson-
1136 PM CDT Sun Apr 4 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JO DAVIESS AND
SOUTHWESTERN STEPHENSON COUNTIES UNTIL 1215 AM CDT...

At 1136 PM CDT, a strong thunderstorm was located over Woodbine, or
15 miles east of Galena, moving east at 25 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Lena, Stockton, Pearl City, Elizabeth, Woodbine, Scales Mound,
Schapville, Guilford, Kent, Elizabeth Fairgrounds, Canyon Camp,
Willow, Stockton Airport, Galena Territory, Apple Canyon Lake and
Rodden.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4234 9040 4249 9033 4238 8976 4222 8981
TIME...MOT...LOC 0436Z 289DEG 23KT 4236 9013

Uttech
Special weather statement, Apr 5, 12:26 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1226 AM CDT Mon Apr 5 2021

ILC085-177-050600-
Jo Daviess-Stephenson-
1226 AM CDT Mon Apr 5 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN JO DAVIESS AND
SOUTHWESTERN STEPHENSON COUNTIES UNTIL 100 AM CDT...

At 1225 AM CDT, a strong thunderstorm was located near Stockton, or
14 miles north of Mount Carroll, moving east at 25 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Stockton, Pearl City, Elizabeth, Woodbine, Schapville, Loran, Kent,
Elizabeth Fairgrounds, Canyon Camp, Willow, Stockton Airport,
Elmoville, Apple Canyon Lake, Rodden and North Hanover.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4231 9033 4246 9026 4235 8979 4220 8980
TIME...MOT...LOC 0525Z 287DEG 21KT 4231 9005

Gross
Special weather statement, Apr 5, 1:11 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
111 AM CDT Mon Apr 5 2021

ILC015-085-050645-
Jo Daviess-Carroll-
111 AM CDT Mon Apr 5 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JO DAVIESS AND
NORTHWESTERN CARROLL COUNTIES UNTIL 145 AM CDT...

At 110 AM CDT, a strong thunderstorm was located near Hanover, or 15
miles northwest of Mount Carroll, moving east at 30 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Hanover, Massbach and Camp Far Horizons.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4221 9034 4231 9022 4222 8992 4210 9000
TIME...MOT...LOC 0610Z 289DEG 24KT 4223 9022

McClure
Special weather statement, Apr 5, 1:54 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
154 AM CDT Mon Apr 5 2021

ILC015-195-IAC045-097-050730-
Whiteside-Carroll-Jackson-Clinton-
154 AM CDT Mon Apr 5 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WHITESIDE...
SOUTHEASTERN CARROLL...SOUTHEASTERN JACKSON AND NORTHEASTERN CLINTON
COUNTIES UNTIL 230 AM CDT...

At 154 AM CDT, a strong thunderstorm was located near Sabula, or 10
miles southwest of Mount Carroll, moving southeast at 35 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Milledgeville, Fairhaven, Sabula, Chadwick, Coleta, Argo Fay,
Thomson, Ideal, Franklin Corners, Carroll County Fairgrounds, White
Pigeon, South Sabula Lake Park, Thomson Causeway and Wacker.

LAT...LON 4198 9024 4208 9019 4199 8972 4185 8984
TIME...MOT...LOC 0654Z 292DEG 30KT 4201 9015

Gross

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 5:36 AM CDTSpecial Weather StatementDVNBenton24 min
Apr 4, 11:36 PM CDTSpecial Weather StatementDVNJo Daviess39 min
Apr 5, 12:26 AM CDTSpecial Weather StatementDVNJo Daviess34 min
Apr 5, 1:11 AM CDTSpecial Weather StatementDVNJo Daviess34 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.